MAUDE Adverse Event Report: COOK INC DILATOR; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

COOK INC DILATOR; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Sepsis (2067)
Date of Event 04/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: mpis-401-10.0-sc-nt-sst; thscf-35-180-1.5-rosen; cxi-4.0-35-90-p-ns-0; cmw-14-300-12g; mpis-401-pedal-nt-u-sst; hpwa-35-260.Occupation: unknown.Pma/510(k): pre-amendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a dilator device was used in an unknown patient for an angioplasty on (b)(6) 2019.The user reports, ¿a patient came back in with sepsis¿.The infection was identified as streptococcus agalactiae group b, requiring treatment with antibiotics.As reported, there were several other cook devices used in the initial procedure and are captured under the following report reference numbers: 1820334-2019-01171, 1820334-2019-01172, 1820334-2019-01173, 1820334-2019-01174, 1820334-2019-01175, 1820334-2019-01176, 1820334-2019-01177 (this report).No other adverse effects were reported for this incident.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Concomitant medical product available for evaluation: no.Investigation ¿ evaluation.A review of the complaint history, device history record, documentation, and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Sufficient controls and inspections are in place to prevent the release of non-conforming product related to the reported failure mode.A review of the device history record of the lot and similar device lots found one relevant non-conformance on the device lot for incomplete seals; the entire lots were inspected and all non-conforming product was reworked.Cook conducted a review of complaints from the same lots and found no other reported complaints associated with the lots.Because there are adequate inspection activities in place, objective evidence that the dhr was fully executed, objective evidence that all relevant non-conforming product was resealed and reworked, and no other lot-related complaints received from the field, cook has concluded that there is no evidence that non-conforming product exists in house or in the field.It should be noted the device is sterilized using ethylene oxide.The sterilization process has been validated.Based on the information provided, no product returned and the results of the investigation, a definitive root cause could not be established.A definitive conclusion on why the patient developed sepsis cannot be drawn.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
DILATOR
Common Device Name
DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8598117
Report Number1820334-2019-01177
Device Sequence Number2193503
Product Code DRE
UDI-Device Identifier00827002009721
UDI-Public(01)00827002009721(17)210123(10)8529532
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/23/2021
Device Model NumberN/A
Device Catalogue NumberJCD5.0-35-20
Device Lot Number8529532
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/03/2019
Supplement Date Received by Manufacturer08/15/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;